Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Propagation of singularities for nonstrictly hyperbolic semilinear systems in one space dimension


Author: Lucio Micheli
Journal: Trans. Amer. Math. Soc. 291 (1985), 451-485
MSC: Primary 35L60; Secondary 35A20, 58G17
MathSciNet review: 800248
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the creation and propagation of singularities in the solutions of semilinear nonstrictly hyperbolic systems in one space dimension when the initial data has jump discontinuities. We show that singularities travelling along characteristics can branch at points of degeneracy of the vector fields on all other forward characteristics.

We prove a lower bound for the strength of these new singularities, and we give an example showing that our result cannot be improved in general.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35L60, 35A20, 58G17

Retrieve articles in all journals with MSC: 35L60, 35A20, 58G17


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1985-0800248-4
PII: S 0002-9947(1985)0800248-4
Article copyright: © Copyright 1985 American Mathematical Society